Severe BCG side effects

8 months 3 weeks ago #59605 by October28
Replied by October28 on topic Severe BCG side effects
I have had similar side effects short term (up to 72 hours after BCG) that have been reduced by using Pyridium. It is a short term solution to reduce burning and pain. It cannot hurt to ask your doc if this can help to reduce some bad side effects after any procedure. It cannot be taken long term but can be repeated many times. Turns urine orange but otherwise no downside to trying.

Stay strong and positive. This is part of healing your body.

Michael H.

Please Log in or Create an account to join the conversation.

9 months 4 weeks ago #59489 by swarmy2007
Replied by swarmy2007 on topic Severe BCG side effects
T1-High Grade 3 1/2 years here 4 TURBT with BCG x6 week after. On 4th go round developed severe discomfort even then I tried to tough it out...Doctor pulled plug on BCG when my temps stayed above 103 and declared I had failed BCG they put me on Gemzar and been better results ever since. Good luck.

Please Log in or Create an account to join the conversation.

9 months 4 weeks ago #59488 by Musicman55
Replied by Musicman55 on topic Severe BCG side effects
I was diagnosed in 2012 with bladder cancer. I made it through 4 treatments before my bladder reacted and shot it right back out. My bladder remained inflamed and I had some light burning when urinating for the next few years. Had a recurrence on bladder cancer in 2016 and made it through 3 treatments before my bladder rejected it and remained red and irritated. 2020 is my 3rd time and after the second treatment my bladder did the same thing with the addition of when I got home sever bladder pain when urinating for about 9 hours. Not burning....more like intense soreness during the time of urination and I had to urinate every 5-10 min for the entire 9 hours. I finally got to sleep late at night and the pain was mostly gone in the morning. It went from an 8 on the 1-10 scale to a 2. My urologist is sending me to be evaluated for Tecentriq as an alternative to BCG. There are some alternatives so dont give up hope! I see the oncologist tomorrow to see if I can take that as an alternative.

Please Log in or Create an account to join the conversation.

9 months 4 weeks ago #59487 by Atlanta51
Replied by Atlanta51 on topic Severe BCG side effects
There may be other issues at play, but consider asking your doctor to reduce the dosage strength. Hope you see an improvement.

Please Log in or Create an account to join the conversation.

9 months 4 weeks ago #59486 by arizonagirl
Severe BCG side effects was created by arizonagirl
I just finished my 3rd round of BCG. The side effects today are unreal. Extreme pain and burning even when I am not urinating. Called the DR and they took some tests waiting for results. Anyone have this level of pain before from BCG?

Please Log in or Create an account to join the conversation.

Moderators: Cynthiaeddieksara.anne